20-24 May 2013
Kavli IPMU, The University of Tokyo
Asia/Tokyo timezone

Schedule

Mon, May 20: CDR Day 1

08:30 - 
Pastries, coffee, and tea (1st Floor lobby)
[ 08:45 - 09:15
External Committee Session (Conf Room B, 2nd Floor) ]
09:30 - 09:35
Welcome. (Kevin Bundy)
  • Meeting goals, logistics, and outline of what's coming. (thank IPMU and Rie Ujita)
09:35 - 09:45
Realizing SDSS-IV (Mike Blanton)
09:45 - 10:05
Project overview and goals (Kevin Bundy)
  • Science questions and context
  • SDSS legacy infrastructure and constraints: FOV, spectrographs, sensitivity, fiber budget
    • Relationship with CTech
  • Basic ingredients for a MaNGA-like survey
  • Summary of fundamental project goals over the last year
10:05 - 10:25
Break (coffee, pastries, etc.)
10:25 - 11:10
Instrument Part-I: "From Sky to Fiber: Collecting integral field photons" (45 min, Nick MacDonald)
  • Instrument design introduction:
    • Fast overview of all instrument components: from IFU to spectrograph
    • Quick chronological summary of our activities over the last ~year
    • Description of our strategy in what follows
  • Ferrule design: purpose
    • final size & shape
    • plugging tests, pin problems, biasing
  • IFU Final design: fiber, stripping, packing, mapping (comparison to hexabundles?)
  • AR coating: Adhesion, throughput, durability
  • Protective ring
11:10 - 12:00
Instrument Part-II: "From Fiber to Spectrograph: The Cartridge and Slit-head" (45 min, Niv Drory)
  • Cartridge:
    • brief description of harnesses, anchor blocks, cabling
    • integration with APOGEE
    • how many IFUs live inside? --> size range and size distribution. Brief description of primary (only) sample bundle size optimization process (demonstrate how thorough we've been)
  • Slit head
    • V-groove block: description, attachment to slit head, ghosting tests
    • final slit density (for galaxy IFUs only), and validation of this choice
  • IFU end-to-end performance evaluation: lab throughput, APO throughput, galaxy data demonstration...
12:00 - 13:30
Lunch (not provided, please see the handout given by Rie Ujita on lunch options) 
[ Private lunch with External Committee and MaNGA reps. Conf Room A, 2nd Floor ]
13:30 - 14:00
Instrument Part-III "Calibration and Instrument Testing" (30 min, Matt Bershady)
  • Sky subtraction: reqs, slit + plate sampling, final design, number needed
  • Spectrophotometry - Mini-bundles: reqs, final design, number required (fewer total fibers than other options), validation with APO data
  • Test-stand summary: Metrology
  • QA and article acceptance procedure
  • Metadata tracking upgrade
  • Commissioning plan
14:00 - 15:00
Questions and discussion on 1st day material
15:00 - 15:30
Break. End of presentations.
[ 15:30 - 17:00
External Committee closed discussion (Conf Room B, 2nd Floor) ]


Tue, May 21: CDR Day 2

08:30 - 
Pastries, coffee, and tea (1st Floor lobby)
09:00 - 09:15
Outline of the 2nd day, logistics (Kevin Bundy)
09:15 - 09:35
Obs. strategy (20 min, David Law)
09:35 - 09:55
Sample design (20 min, David Wake)
09:55 - 10:10
Operations (15 min, Renbin Yan)
10:10 - 10:25
Schedule, risk assessment, team organization, and budget (Kevin Bundy)
10:25 - 10:45
Break (coffee, pastries, etc.)
10:45 - 11:45
Requested presentations, questions, discussion
11:45 - 12:00
Photo shoot
12:00 - 13:30
Lunch (not provided, please see the handout given by Rie Ujita on lunch options)
13:30 - 13:50
Software Development (20 min, David Law)
13:50 - 15:00
Committee questions and discussion
15:00 - 15:30
Break. End of CDR presentations.
[ 15:30 - 17:00
External Committee closed discussion (Conf Room B, 2nd Floor) ]
15:30 - 17:00
Field layout, ancillary data discussion (led by David Wake)


Wed, May 22: CDR feedback and Science with MaNGA

08:30 - 
Pastries, coffee, and tea (1st Floor lobby)
09:00 - 11:00
Committee feedback on CDR
  END CDR
13:30 - 14:00
Digestion and discussion
14:00 - 15:00
Software development planning & brainstorm (led by David Law)
15:00 - 15:30
Break
15:30 - 16:30
ACP Seminar by Gary Hill (Lecture Hall)
16:30 - 18:00
Free time
18:00
Bus leaves for Conference Dinner


Thu, May 23: Science with MaNGA and IFS

08:30 - 
Pastries, coffee, and tea (1st Floor lobby)

			
IFS-Related Science Talks (morning session: not necessarily MaNGA!)
  • Matt? David Law? Anne-Marie? David Wake? Reina? Richard M.? Karen?
09:00 - 09:20
Anne-Marie "Intrinsic galaxy shapes with Atlas3D"
09:20 - 09:40
Reina "Mass modeling and the TF relation"

			
Free afternoon


Fri, May 24:

08:30 - 
Pastries, coffee, and tea (1st Floor lobby)

			
Schedule to be determined Working groups and free time
12:00 -
IPMU Lunch Talk by Karun Thanjuvar: "ALTAIR: Calibrated Balloon-Borne Light Sources for Precision Photometry" (3rd Floor classroom)
17:00
END

Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×